Vermont, 2007Flash Flooding in Vermont, June 12, 2007
June 12, 2007 · NWS BTV · 2 events in 1 county or zone
Daytime heating across the Green Mountains of Vermont, with a moderately unstable airmass in place, resulted in the scattered thunderstorms during the afternoon of the 12th. Low pressure stalled within the Gulf of Maine, resulted in northeast to southwest movement of these storms along a boundary across the southern Green Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating across the Green Mountains of Vermont, with a moderately unstable airmass in place, resulted in the scattered thunderstorms during the afternoon of the 12th. Low pressure stalled within the Gulf of Maine, resulted in northeast to southwest movement of these storms along a boundary across the southern Green Mountains. Flash flood producing rainfall resulted from several thunderstorms that trained across southeast Rutland county.
Flash flooding washed out roads, and resulted in debris over roads in Wallingford as well as State Highway 103 in East Clarendon and Shrewsbury.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 12, 1:42 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 12, 1:42 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT TUE JUN 12 2007
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE ACROSS THE GREAT LAKES WILL BUILD ACROSS
SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND FOR THE REMAINDER OF THE
WEEK. THE PERSISTENT COASTAL LOW THAT HAS BROUGHT SCATTERED SHOWERS
AND THUNDERSTORMS TO THE REGION WILL CONTINUE TO WEAKEN AS IT MOVES
SOUTH OF NEW ENGLAND. SURFACE HIGH PRESSURE WILL BUILD IN ACROSS
THE REGION FROM THE NORTH FOR THE REST OF THE WEEK...THUS AFTER
SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND EARLY TONIGHT...
SUNNY...DRY AND WARM WEATHER INTO THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHRA/TSRA HAVE DVLPD AS XPCTD ACRS SPINE OF CENT/SRN GRN MTNS IN
AREA OF GRTST INSTABILITY (SBCAPES AOA 100 J/KG) AND CLOSE PROXIMITY
TO WEAK S/W ROTATING ARD COASTAL LOW. ACTVTY IS TRAINING BUT TRACKS
ARE SLGTLY ADJUSTING WSW WITH TIME...THUS NO IMMEDIATE THREAT OF
FLOODING OTHER THAN TYPICAL LCLZD POOR DRAINAGE FLOODING. SVR WX
THREAT APPEARS GRTST TO SW OF FA IN AXIS OF GRTST INSTABILITY AND
THUS WATCH IS SW OF FA. OUR FA IS BREEDING GROUNDS BUT THE GRTST
INTENSITY OCCURRING AS TSRA ENTER SRN CHMPL/NRN HUDSON VLY BUT WITH
TIME THAT TREND SHLD STABILIZE AS TSRA WL BE TRVLG OVR PREVIOUS TSRA
ACTVTY/STABLE RAIN-COOLED ATMOS.
THESE TRENDS WL DIMINISH AS QUICKLY AS THEY DVLPD ARD/AFT SUNSET WITH
PTLY CLDY SKIES...THEN PATCHY FOG IN FOG PRONE VLYS AND GRDL CAA AFT
MIDNGT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPR LOW ESE OF 40N/70W BENCHMARK WL SLOWLY FILL THRU THE PERIOD WITH
THE HIGHLY AMPLIFIED ULVL RIDGE ACRS GRT LAKES BUILDING ENE ACRS
ONTARIO/QUEBEC. SFC HIGH PRS ACRS NEW BRUNSWICK WL DRIFT SW AND
MERGE WITH GRT LAKES SFC HIGH ACRS NRN NEW ENGLAND/NRN NY.
INITIALLY...CAA FM NEW BRUNSWICK HIGH WL DROP H8 TMPS FM 13-15C TDY
TO 8-12C WED AND 9-11C THU FOR SOME COOLER TMPS (ESP ERN FA) BUT
SEASONABLE. THEREAFTER...A GRDL MODERATION FRI AND INTO WKND AS
ULVL/SFC RIDGE SLOWLY DRIFTS ESE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
RIDGE OF HIGH PRESSURE WL BE ELONGATED S OF NEW ENG BY FRI NGT AND
SAT...AS SFC LO WELL E OF NEW ENG CONTS DRFTNG E. WEATHER WL BE
DRY FRI NGT. DURG SAT WK H/5 TROF MOVS ACRS AREA WITH CHC
SHRA/TSRA ST LAW VLY AND SLGT CHC ELSW. ANOTHER TROF MOVS ACRS
AREA SUN WITH ASOCD SFC CDFNT WITH CHC SHRA/TSRA ALL AREAS.
DURG MON...SFC HI MOVS ACRS AREA WITH PTLY SUNNY SKIES. WARM FNT
MOVS INTO AREA LATER MON NGT. DURG TUES IT BCMS QUITE WARM IN SW
FLO FOLLOWING WRMFNT. SFC LO MOVS ACRS QUE LTR TUES WITH ASOCD CDFNT
APRCHNG WRN NY TUE AFTN WITH CHC AFTN SHWR/TSTM ALL AREAS.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SATL IMAGERY INDCS CU ISOL CB DVLPG OVR ADIRONDACKS AND MST OF VT.
RADAR INDCS NARROW BAND OF TERRAIN INDUCED SCT SHWRS/TSTMS FM
CNTRL CALEDONIA COUNTY SW TO CNTRL ADDISON COUNTY VT. THIS LCL
PCPN WL CONT THRU 00Z THIS EVE. N AND NE WNDS 10 KTS THIS AFTN
SUPPORTED BY VAD WNDS ATTM...WL BCM LIGHT THIS EVE. EXPC VALLEY
FOG TO DVLP ACRS FAVORED AREAS AFT 05Z TNGT AND HV INCLUDED IN
KSLK/KMPV TAF SITES WITH MVFR EXCP LCL IFR CONDITIONS.
OTRW...SFC LOW MEANDERS OVER THE OCEAN E OF NEW ENG THRU THURS AS
HI PRES OVER THE GRTLKS THIS AFTN BUILDS AXIS ACRS NRN NEW ENG WED
AND THURS. SFC HI SETTLES SLOLY S ACRS NEW ENG FRI AND AND S OF
NEW ENG ON SAT.
NXT CHC FOR PCPN WL BE CHC SHOWER/TSTM ACRS ST. LAWRENCE VLY SAT
WITH SLGT CHC ELSW ACRS AREA WITH WK H/5 TROF MOVG ACRS AREA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...SLW
NEAR TERM...SLW
SHORT TERM...SLW
LONG TERM...SFH
AVIATION...SFH
Hazardous weather outlook, Jun 12, 1:43 AM EST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
243 AM EDT TUE JUN 12 2007
NYZ026>031-034-035-087-VTZ001>012-016>019-130645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
243 AM EDT TUE JUN 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND
ACTIVITY SHOULD DISSIPATE BY LATE THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT INTO
EARLY SUNDAY AND MAY BE ASSOCIATED WITH ISOLATED THUNDERSTORM
ACTIVITY...ESPECIALLY ACROSS THE ST. LAWRENCE VALLEY AND NORTHERN
ADIRONDACKS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
BANACOS
Flash Flood, Rutland
- When
- June 12, 3:30 PM EST to 4:30 PM EST
- Where
- Rutland County, Wallingford
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 43.480, -72.980
Town roads were damaged across Wallingford due to washouts and debris over the roads.
Flash Flood, Rutland
- When
- June 12, 4:16 PM EST to 5:16 PM EST
- Where
- Rutland County, East Clarendon
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 43.520, -72.930
Washout of logging road with debris (rocks, soil and water) across State Highway 103 along the East Clarendon and Shrewsbury town line.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in North Carolina, June 12, 2007$750,000 · 1 in hail · 9 events
- Drought in North Carolina, June 12 to 30, 2007$487,000 · 2 events
- Tornadoes and Flash Flood in North Dakota, June 12, 2007$300,000 · EF0 · 5 events
- Hail and Damaging Winds in Georgia, June 12, 2007$180,000 · 2.5 in hail · 9 events
- Hail and Damaging Winds in Pennsylvania, June 12, 20071 injured · $100,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, June 12, 2007$109,000 · 60 kt wind · 10 events
- Flash Flood and Lightning Strike in Texas, June 12 to 13, 20071 injured · $100,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, June 12, 2007$75,000 · 50 kt wind · 6 events
- Hail and Damaging Wind in South Carolina, June 12, 2007$60,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Alabama, June 12, 2007$53,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Florida, June 12, 2007$50,000 · 55 kt wind · 6 events
- Lightning Strike in Florida, June 12, 2007$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27916, 27919.